MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the lens case.Solution was dried on the lens.Both haptics were in an acceptable folded position (adhered to the optic by solution).The optic was pressed against the posts and down into the well area of the lens case.The qualified associated cartridge was not returned for evaluation.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.Upon return, the lens was observed to be placed into the lens case incorrectly resulting in damage.The reported event could not be confirmed.The lens was not returned in a cartridge for evaluation.The cartridge was not returned for evaluation.The observed lens damage may have occurred due to how the lens was positioned in the lens case for return.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.There have been no other complaints reported in the lot number.Additional information has been requested.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported an "advancing issue" during an intraocular lens (iol) implantation procedure.Additional information has been requested and received.

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11869140
Report Number1119421-2021-01074
Device Sequence Number3215294
Product Code HQL
UDI-Device Identifier00380655093177
UDI-Public00380655093177
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2025
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.190
Device Lot Number15059503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2021
Initial Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE